Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


On a property of Castelnuovo varieties

Author: Ciro Ciliberto
Journal: Trans. Amer. Math. Soc. 303 (1987), 201-210
MSC: Primary 14J40; Secondary 14E05
MathSciNet review: 896017
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Castelnuovo varieties are those irreducible complete varieties in a projective space whose geometric genus is maximal according to their dimension, degree and embedding dimension. In this paper, extending results by Severi and Accola, we prove that, under suitable conditions, such varieties are birational if and only if they are projectively equivalent.

References [Enhancements On Off] (What's this?)

  • [A] R. D. M. Accola, On Castelnuovo's inequality for algebraic curves. I, Trans. Amer. Math. Soc. 251 (1979), 357-373. MR 531984 (80i:14008)
  • [H] J. Harris, A bound on the geometric genus of projective varieties, Ann. Scuola Norm. Sup. Pisa (4) 8 (1981), 35-68. MR 616900 (82h:14010)
  • [HR] R. Hartshorne, Algebraic geometry, Graduate Texts in Math., Springer-Verlag, 1977. MR 0463157 (57:3116)
  • [K] E. Kunz, Holomorphe Differentialformen auf algebraischen Varietäten mit Singularitäten. I, Manuscripta Math. 15 (1975), 91-108. MR 0384802 (52:5674)
  • [R] M. Reid, Canonical $ 3$-folds, Journées de Géométrie Algébrique d'Angers, Sijthoff & Noordhoff, 1980. MR 605348 (82i:14025)
  • [S] F. Severi, Sulle trasformate razionali di un'ipersuperficie algebrica priva di punti multipli, Math. Ann. 190 (1933), 4-6.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 14J40, 14E05

Retrieve articles in all journals with MSC: 14J40, 14E05

Additional Information

PII: S 0002-9947(1987)0896017-1
Article copyright: © Copyright 1987 American Mathematical Society